Louisiana, 2020Hail and Damaging Winds in Louisiana, June 3, 2020
June 3, 2020 · NWS JAN · 3 events in 2 counties and zones
Afternoon heating combined with abundant moisture produced severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon heating combined with abundant moisture produced severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 3, 5:40 PM CST, 15 minutes earlier.
Area forecast discussion, Jun 3, 5:40 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
640 PM CDT Wed Jun 3 2020
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Ongoing SHRA/TSRA this evening will bring lowered vis and ceiling
restrictions below VFR. Once storms pass and outside of storms,
VFR conditions should occur. Given increasing low level moisture
in place over the region, stratus should be a concern overnight
through daybreak. This will lead to MVFR to IFR ceilings for most
TAF sites. Ceilings should improve mid to late morning but
additional showers and storms will be possible tomorrow afternoon
and evening. These will reduce ceilings and vis once again to MVFR
or lower. /28/
&&
.DISCUSSION...
Tonight and tomorrow...
Unsettled weather will continue showers and thunderstorms through
the evening and again tomorrow as the weather pattern remains warm
and moisture laden over the region. Diurnally enhanced showers
and thunderstorms will slowly weaken and become less widespread later
on this evening, though continued shower development will be
possible sporadically through the evening. Precip chances return
again tomorrow...increasing in coverage through the afternoon
hours. A general risk of diurnal convection will get an assist
from the remnants of an MCS that moves into the mid Miss River
Valley tomorrow afternoon. A marginal risk for severe storms
exists mainly for northern MS and southeastern AR...with the main
threat being gusty winds and large hail. Overnight tonight, plenty
of cloud cover and muggy air will keep the early morning lows in
the upper 60s/lower 70s. Tomorrow, high temperatures will climb
into the upper 80s for much of MS...and lower 90s west of the Miss
River and in portions of the Delta north of I-20.
Tomorrow night through Wednesday...
The forecast starts off tomorrow night with a belt of northern
stream westerlies across the Northern Plains with a southern stream
closed low off the California coast and a mid-level ridge over far
northern Mexico. Weak troughing will be in place across the southern
states with Tropical Storm Cristobal meandering over the Yucatan
Peninsula well to our south. A few showers and storms may be ongoing
at the start of tomorrow night, but will quickly wane through the
evening hours with loss of daytime heating. Another round of
diurnally driven showers and storms is expected on Friday with warm
afternoon highs in the upper 80s and low 90s.
Attention quickly turns to Tropical Storm Cristobal as we head into
the weekend. Cristobal will finally start making northward progress
on Friday and will be nearing the northern Gulf coast on Sunday
morning. The aforementioned closed low off the California coast is
progged to evolve into an open wave as it moves onshore and phases
with a larger northern stream trough over the Pacific Northwest. At
the same time, the mid-level ridge will shift northeast and become
centered over the Middle Mississippi River Valley. Uncertainty still
exists with regards to eventual track and any impacts to the
ArkLaMiss region. Current global guidance indicates a brief slow
down in forward motion owing to the ridge before the tropical storm
slides northwest and into a weakness between the departing ridge and
shortwave trough ejecting out of the Rockies. Confidence is also low
with respect to intensity as the system will be fighting vertical
wind shear over the northern Gulf of Mexico. Regardless, tropical
moisture will begin to overspread southern portions of the area on
Saturday with the greatest rain chances and coverage Sunday through
Tuesday. It is still too early to try and iron out any impacts due
to the inherent uncertainty in both track and intensity, but at
least a localized flooding threat appears possible. /TW/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 70 87 72 90 / 44 61 12 49
Meridian 70 87 71 90 / 44 63 16 49
Vicksburg 73 89 74 91 / 39 56 10 42
Hattiesburg 70 87 71 90 / 47 52 11 54
Natchez 70 87 73 89 / 42 50 7 42
Greenville 73 89 73 91 / 35 57 16 35
Greenwood 72 88 73 91 / 40 63 18 42
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
28
Hazardous weather outlook, Jun 3, 2:16 PM CST, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
316 PM CDT Wed Jun 3 2020
ARZ074-075-MSZ018-019-025>034-042030-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-
316 PM CDT Wed Jun 3 2020
This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, and north central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Thursday
Thursday, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Thursday.
LAZ007>009-015-016-023>026-MSZ035>066-072>074-042030-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Humphreys-Holmes-Attala-
Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
316 PM CDT Wed Jun 3 2020
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Thursday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
21
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 3, 4:49 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
549 PM CDT Wed Jun 3 2020
MSZ027-032315-
Carroll MS-
549 PM CDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT CARROLL COUNTY UNTIL 615 PM
CDT...
At 549 PM CDT, Meteorologists were tracking a strong thunderstorm
over Coila, or 7 miles north of Black Hawk, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
North Carrollton around 600 PM CDT.
Other locations impacted by this storm include Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3365 8979 3327 8979 3333 9015 3346 9013
3346 9010 3359 9010 3367 9009
TIME...MOT...LOC 2249Z 282DEG 11KT 3344 8997
CMESpecial weather statement, Jun 3, 4:56 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
556 PM CDT Wed Jun 3 2020
MSZ026-032330-
Grenada MS-
556 PM CDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GRENADA COUNTY
UNTIL 630 PM CDT...
At 555 PM CDT, Meteorologists were tracking a strong thunderstorm
over Holcomb, or 9 miles west of Grenada, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Bew Springs around 610 PM CDT.
Grenada around 620 PM CDT.
Elliott around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3368 8973 3368 9005 3381 9005 3381 8998
3382 8998 3382 8977
TIME...MOT...LOC 2255Z 274DEG 17KT 3373 8997
CMESpecial weather statement, Jun 3, 5:10 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
610 PM CDT Wed Jun 3 2020
LAZ026-032330-
Concordia LA-
610 PM CDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA PARISH
UNTIL 630 PM CDT...
At 610 PM CDT, Meteorologists were tracking a strong thunderstorm
near Ferriday, moving east at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Natchez and Vidalia around 630 PM CDT.
Other locations impacted by this storm include Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3167 9161 3170 9140 3161 9142 3162 9147
3165 9150 3162 9152 3160 9151 3159 9149
3160 9142 3155 9143 3153 9148 3153 9151
3152 9152 3150 9152 3149 9159
TIME...MOT...LOC 2310Z 263DEG 10KT 3159 9152
CMESpecial weather statement, Jun 3, 5:15 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
615 PM CDT Wed Jun 3 2020
MSZ019-025-035-032330-
Humphreys MS-Leflore MS-Sunflower MS-
615 PM CDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUNFLOWER...
SOUTHWESTERN LEFLORE AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 630 PM
CDT...
At 615 PM CDT, Meteorologists were tracking a strong thunderstorm
near Swiftown, or 8 miles north of Belzoni, moving east at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Swiftown around 630 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3324 9059 3340 9056 3345 9036 3319 9033
TIME...MOT...LOC 2315Z 262DEG 5KT 3331 9051
CME
Special weather statement, Jun 3, 5:37 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
637 PM CDT Wed Jun 3 2020
LAZ009-016-040015-
Madison LA-East Carroll LA-
637 PM CDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL EAST CARROLL AND
NORTH CENTRAL MADISON PARISHES UNTIL 715 PM CDT...
At 637 PM CDT, Meteorologists were tracking a strong thunderstorm
over Sondheimer, or 9 miles south of Transylvania. This storm was
nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sondheimer around 650 PM CDT.
Omega and Mansford around 715 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3269 9121 3261 9115 3253 9110 3250 9112
3248 9112 3247 9111 3243 9121 3254 9127
TIME...MOT...LOC 2337Z 276DEG 3KT 3255 9119
CMESpecial weather statement, Jun 3, 5:39 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
639 PM CDT Wed Jun 3 2020
LAZ024-040015-
Catahoula LA-
639 PM CDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CATAHOULA PARISH
UNTIL 715 PM CDT...
At 639 PM CDT, Meteorologists were tracking a strong thunderstorm
near Archie, or 11 miles north of Larto. This storm was nearly
stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jonesville, Walters and Archie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3146 9200 3162 9201 3165 9181 3147 9187
TIME...MOT...LOC 2339Z 288DEG 1KT 3154 9193
CME
Thunderstorm Wind, Concordia
- When
- June 3, 5:55 PM CST
- Where
- Concordia County, 1.5 mi NNW of Vidalia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 31.570, -91.440
A large tree was blown down and took down multiple power lines.
Hail, East Carroll
- When
- June 3, 5:58 PM CST
- Where
- East Carroll County, Alsatia
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.620, -91.180
Thunderstorm Wind, East Carroll
- When
- June 3, 6:00 PM CST
- Where
- East Carroll County, 0.69 mi S of Alsatia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.610, -91.180
Trees and power lines were blown down in Alsatia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Pennsylvania, June 3, 20204 deaths · 72 kt wind · 140 events
- Damaging Winds in New Jersey, June 3, 202081 kt wind · 133 events
- Flash Flooding and Hail in Missouri, June 3 to 5, 2020$779,000 · 1 in hail · 41 events
- Hail and Damaging Winds in Nebraska, June 3, 2020$1.2 million · 1.75 in hail · 20 events
- Hail and Damaging Winds in Pennsylvania, June 3, 2020$138,000 · 1 in hail · 50 events
- Damaging Winds in Pennsylvania, June 3, 2020$295,000 · 70 kt wind · 18 events
- Flash Flood in Florida, June 3, 2020$450,000 · 1 event
- Flash Flood and Damaging Winds in Indiana, June 3 to 4, 2020$67,000 · 74 kt wind · 6 events
- Hail in Kansas, June 3, 2020$50,000 · 1.5 in hail · 1 event
- Flooding and Damaging Winds in Ohio, June 3, 2020$25,000 · 52 kt wind · 14 events
- Damaging Winds in New York, June 3, 2020$35,000 · 52 kt wind · 6 events
- Tornadoes and Flash Flood in Missouri, June 3 to 5, 2020EF0 · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 904581, 904665, 904582.